Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 49, NWS Brownsville, TX

August 1, 2020Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Aug 1, 2020, 8:11 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2020, 8:11 PM CDT (01:11 UTC)
Expired
Aug 1, 2020, 9:00 PM CDT
In force
49 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 43 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:30 PM CDTTSTM WND DMG1 Ene Adams Gardens, TXA LARGE METAL AWNING FROM A LOCAL CONVENIENT GAS STATION SEVERLY DAMAGED AND PARTIALLY BLOWN OFF. ESTIMATED WINDS OF AT LEAST 60 TO 70 MPH AT THE INTERSECTION IF BASS BLVD AND BUSINESS 83.
Aug 1, 8:30 PM CDTTSTM WND DMGHarlingen, TXA LARGE METAL AWNING FROM A LOCAL CONVENIENT GAS STATION SEVERLY DAMAGED AND PARTIALLY BLOWN OFF. ESTIMATED WINDS OF AT LEAST 60 TO 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2305 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WUUS54 KBRO 020111
SVRBRO
TXC061-215-489-020200-
/O.NEW.KBRO.SV.W.0049.200802T0111Z-200802T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
811 PM CDT Sat Aug 1 2020

The National Weather Service in Brownsville has issued a

* Severe Thunderstorm Warning for...
  East central Hidalgo County in Deep South Texas...
  Northwestern Cameron County in Deep South Texas...
  Western Willacy County in Deep South Texas...

* Until 900 PM CDT.

* At 810 PM CDT, severe thunderstorms were located along a line
  extending from Lasara Elementary School to Laguna Seca, moving
  southeast at 15 to 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Harlingen, Raymondville, La Feria, Elsa, Edcouch, Santa Rosa,
  Lyford, La Villa, Palm Valley and Los Indios.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 2603 9774 2603 9776 2605 9777 2604 9778
      2635 9812 2658 9791 2637 9760 2603 9772
      2603 9773 2602 9773 2602 9774
TIME...MOT...LOC 0110Z 319DEG 17KT 2646 9790 2626 9793 

HAIL...0.88IN
WIND...60MPH
 
$$

60/SPEECE
4 follow-up statements
099 
WWUS54 KBRO 020128
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
828 PM CDT Sat Aug 1 2020

TXC061-215-489-020200-
/O.CON.KBRO.SV.W.0049.000000T0000Z-200802T0200Z/
Hidalgo TX-Cameron TX-Willacy TX-
828 PM CDT Sat Aug 1 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL HIDALGO...NORTHWESTERN CAMERON AND WESTERN WILLACY
COUNTIES...

At 827 PM CDT, severe thunderstorms were located along a line
extending from near Sebastian to Grand Acres to Taylor Elementary
School, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Harlingen, Raymondville, La Feria, Elsa, Edcouch, Santa Rosa, Lyford,
La Villa, Palm Valley and Los Indios.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2603 9774 2603 9776 2605 9777 2604 9778
      2635 9812 2658 9791 2637 9760 2603 9772
      2603 9773 2602 9773 2602 9774
TIME...MOT...LOC 0127Z 326DEG 13KT 2636 9786 2624 9785 2617 9790 

HAIL...0.88IN
WIND...60MPH
 
$$

60/SPEECE
035 
WWUS54 KBRO 020141
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
841 PM CDT Sat Aug 1 2020

TXC061-215-489-020200-
/O.CON.KBRO.SV.W.0049.000000T0000Z-200802T0200Z/
Hidalgo TX-Cameron TX-Willacy TX-
841 PM CDT Sat Aug 1 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL HIDALGO...NORTHWESTERN CAMERON AND SOUTHWESTERN
WILLACY COUNTIES...

At 841 PM CDT, severe thunderstorms were located along a line
extending from Yznaga to near La Feria North to near Santa Maria,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Harlingen, Raymondville, La Feria, Elsa, Edcouch, Santa Rosa, Lyford,
La Villa, Palm Valley and Los Indios.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2603 9774 2603 9776 2605 9777 2604 9778
      2629 9806 2649 9784 2637 9760 2603 9772
      2603 9773 2602 9773 2602 9774
TIME...MOT...LOC 0141Z 316DEG 19KT 2632 9782 2618 9779 2612 9785 

HAIL...0.88IN
WIND...60MPH
 
$$

60/SPEECE
714 
WWUS54 KBRO 020149
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
849 PM CDT Sat Aug 1 2020

TXC061-215-489-020200-
/O.CON.KBRO.SV.W.0049.000000T0000Z-200802T0200Z/
Hidalgo TX-Cameron TX-Willacy TX-
849 PM CDT Sat Aug 1 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL HIDALGO...NORTHWESTERN CAMERON AND SOUTHWESTERN
WILLACY COUNTIES...

At 848 PM CDT, severe thunderstorms were located along a line 
extending from Grand Acres to near Moises Vela Middle School to 
Santa Maria High School, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Harlingen, La Feria, Elsa, Edcouch, Santa Rosa, Lyford, La Villa, 
Palm Valley and Los Indios.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2603 9774 2603 9776 2605 9777 2604 9778
      2629 9806 2649 9784 2637 9760 2603 9772
      2603 9773 2602 9773 2602 9774
TIME...MOT...LOC 0148Z 318DEG 17KT 2623 9780 2617 9778 2609 9783 

HAIL...0.88IN
WIND...60MPH
 
$$

60/SPEECE
363 
WWUS54 KBRO 020200
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
900 PM CDT Sat Aug 1 2020

TXC061-215-489-020210-
/O.EXP.KBRO.SV.W.0049.000000T0000Z-200802T0200Z/
Hidalgo TX-Cameron TX-Willacy TX-
900 PM CDT Sat Aug 1 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HIDALGO...
NORTHWESTERN CAMERON AND SOUTHWESTERN WILLACY COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small 
hail, gusty winds from 50 to 55 mph and heavy rain are still 
possible with these thunderstorms.

LAT...LON 2603 9774 2603 9776 2605 9777 2604 9778
      2629 9806 2649 9784 2637 9760 2603 9772
      2603 9773 2602 9773 2602 9774
TIME...MOT...LOC 0200Z 319DEG 17KT 2619 9776 2613 9774 2605 9779 

$$

60/SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:33 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 1, 6:33 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
633 PM CDT Sat Aug 1 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Latest radar and satellite imagery shows scattered
thunderstorm activity across the ranchlands to the north of the
aerodrome sites. This activity is expected to continue tonight
before gradually subsiding into the overnight. Will keep the
mention of vicinity shower/thunderstorm at each TAF site. With
MFE having the better chance for convection, will elect to give
tempo period of possible MVFR conditions with any thunderstorm
activity that may impact the site. Otherwise, VFR conditions
continue at each of the TAF sites with mainly light to modest
east to east- southeasterly winds.

&&

.PREV DISCUSSION... /issued 328 PM CDT Sat Aug 1 2020/

SHORT TERM (Tonight through Sunday Night):  500mb trough across
east Texas extending into south Texas tonight will continue to
produce showers and thunderstorms across lower and middle coastal
sections of Texas this afternoon into this evening as well as
across portions of deep South Texas as a weak stationary frontal
boundary across portions of south Texas provides a focus for low
level convergence as well as the seabreeze front along the coastal
sections and an outflow boundary across the middle Rio Grande
Valley from the overnight convection that moved in the western
portions of the CWA late last night. Will mention a chance of
showers and thunderstorms...some producing heavy rainfall...across
the area this evening and a slight chance of showers and storms
the rest of tonight into early Sun morning as some of models prog
convection lingering across the area. Will mention a slight chance
for showers and thunderstorms Sunday as residual outflow
boundaries from today's convection and the seabreeze front will
provide a focus for isolated showers and thunderstorms Sun
afternoon.

LONG TERM (Monday through Saturday): The large 500 mb trough over
the eastern half of the U.S. will continue to gradually move
eastward through the long term period as a 500 mb ridge builds in
from the west. This will allow for a more northwesterly flow aloft
which will significantly dry out the mid levels. Time heights
continue to show subsidence strengthening over Deep South Texas and
the Rio Grande Valley, helping to suppress any mentionable rain
chances through mid week. Column moisture remains below 800 mb
through mid week and increases slightly in the latter part of the
week. This combined with a weak inverted trough nudging into the
area from the south may be just enough to allow showers and
thunderstorms to form along the sea-breeze for the latter half of
the week, but the chances remain capped around 20% at this time.
Other than that, temperatures remain slightly above seasonal normal
and winds will remain light to moderate ranging from southerly to
easterly through the long term period.

MARINE: (Tonight through Sunday night): Seas were near 2 feet with
light and variable winds at buoy002 at 2:30 pm and near 2 feet at
buoy020 at 1:40 pm. Light south to southeast winds will prevail
across the coastal waters tonight with a stationary frontal boundary
across southeast Texas extending into south-central Texas. Winds
will be light and normal across the lower Texas coast Sunday with
high pressure across northwest Gulf of Mexico Sun afternoon. The
pressure gradient will remain weak across the lower Texas coast Sun
night. Light southeast winds will prevail across the coastal waters
Sun night as a result.

Monday through Friday...Generally favorable marine conditions are
expected next week. Light southeast winds and very low seas will
persist along the Lower Texas coast through early next week with a
weak pressure gradient in place as broad surface high pressure
stays centered over the Central Gulf of Mexico. Winds will turn
more out of the east- southeast Thursday and Friday as surface
high pressure shifts from the western Gulf to the eastern Gulf.
There is a slight chance that showers and thunderstorms may
develop over the waters mid week next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  90  76  91 /  20  20  10   0
BROWNSVILLE          78  92  77  95 /  30  20  10   0
HARLINGEN            77  93  75  98 /  30  20  10   0
MCALLEN              78  94  76  99 /  40  20  10   0
RIO GRANDE CITY      77  99  76 100 /  30  20  10   0
SOUTH PADRE ISLAND   80  85  79  87 /  20  20  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation...62-Brady
Hazardous weather outlook, Aug 1, 4:10 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook...Updated
National Weather Service Brownsville TX
410 PM CDT Sat Aug 1 2020

TXZ248>257-351-353-020930-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
410 PM CDT Sat Aug 1 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Isolated strong thunderstorms, producing gusty winds and heavy
rainfall, will be possible late this afternoon and into this
evening.

Slow moving and persistent thunderstorms may produce localized
flooding, especially over areas that received heavy rainfall and
flooding from Hurricane Hanna.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few thunderstorms Sunday afternoon, and both Thursday and Friday,
may produce periods of localized heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-020930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
410 PM CDT Sat Aug 1 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Isolated strong thunderstorms, producing lightning, gusty winds and
heavy rainfall, will be possible late this afternoon and into this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated strong thunderstorms, producing lightning, gusty winds and
heavy rainfall, will be possible Sunday, and again Thursday and
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 1, 6:53 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Brownsville TX
653 PM CDT Sat Aug 1 2020

TXZ251-253-254-353-020045-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
Inland Kenedy TX-
653 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND WESTERN
WILLACY COUNTIES UNTIL 745 PM CDT...

At 652 PM CDT, National Weather Doppler radar was tracking strong
thunderstorms along a line extending from near Rudolph to near Red
Gate. These storms were nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Edinburg, Raymondville, Elsa, Edcouch, La Villa, Lasara, Linn,
Hargill, San Manuel and Faysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2618 9810 2647 9836 2678 9800 2679 9798
      2679 9758 2671 9754 2670 9754 2635 9786
      2634 9786
TIME...MOT...LOC 2352Z 052DEG 4KT 2673 9782 2650 9819

60/SPEECE
Special weather statement, Aug 1, 7:00 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Brownsville TX
700 PM CDT Sat Aug 1 2020

TXZ251-020100-
Inland Kenedy TX-
700 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY COUNTY UNTIL
800 PM CDT...

At 659 PM CDT, National Weather Doppler radar was tracking a strong
thunderstorm 7 miles north of the Kenedy County Border Patrol
Station, or 8 miles south of Sarita, moving south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Armstrong, the Kenedy County Border Patrol Station and Armstrong
Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2718 9767 2690 9761 2686 9761 2685 9790
      2717 9787
TIME...MOT...LOC 2359Z 356DEG 12KT 2710 9777

60/SPEECE
Special weather statement, Aug 1, 7:08 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Brownsville TX
708 PM CDT Sat Aug 1 2020

TXZ250-020115-
Brooks TX-
708 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG...NORTHWESTERN
HIDALGO...NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 815
PM CDT...

At 707 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 7 miles northwest
of Encino to 8 miles northeast of San Rafael Ranch Airport. These
storms were nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2708 9799 2679 9799 2678 9831 2678 9842
      2709 9842
TIME...MOT...LOC 0007Z 250DEG 1KT 2702 9821 2689 9836

60/SPEECE
Special weather statement, Aug 1, 7:15 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Brownsville TX
715 PM CDT Sat Aug 1 2020

TXZ252-020100-
Starr TX-
715 PM CDT Sat Aug 1 2020

...SPECIAL WEATHER STATEMENT...

At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rio Grande City Municipal Airport to near
Santa Cruz. These storms were nearly stationary.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Rio Grande City, La Rosita, Garciasville, Starr County Memorial
Hospital, La Puerta, Ringgold Middle School, La Victoria, Los
Alvarez, Fort Ringgold County Park and Starr County Sheriffs Office.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2625 9868 2626 9868 2628 9871 2628 9870
      2629 9871 2630 9875 2631 9875 2631 9874
      2633 9875 2633 9878 2637 9880 2637 9886
      2635 9890 2639 9893 2637 9893 2637 9895
      2659 9884 2653 9859 2625 9866
TIME...MOT...LOC 0014Z 098DEG 4KT 2646 9876 2632 9880

BRADY
Special weather statement, Aug 1, 7:49 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Brownsville TX
749 PM CDT Sat Aug 1 2020

TXZ253-254-353-020145-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
749 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
SOUTHEASTERN HIDALGO...NORTHWESTERN CAMERON AND WESTERN WILLACY
COUNTIES UNTIL 845 PM CDT...

At 748 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from near Lasara to Jose
Borrego Middle School to B.L. Garza Middle School. These storms were
nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Edinburg, Pharr, San Juan, Alamo, Raymondville, Elsa, Edcouch, La
Villa, Lasara and North McAllen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2637 9834 2651 9813 2662 9799 2662 9798
      2660 9784 2655 9775 2634 9783 2635 9786
      2625 9787 2616 9822
TIME...MOT...LOC 0048Z 317DEG 2KT 2653 9793 2637 9800 2633 9821

60/SPEECE
Special weather statement, Aug 1, 8:03 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
803 PM CDT Sat Aug 1 2020

TXZ252-020200-
Starr TX-
803 PM CDT Sat Aug 1 2020

...SPECIAL WEATHER STATEMENT...

At 803 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from near Rio Grande
City Municipal Airport to Roma Creek. Movement was northwest at 10
to  15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Rio Grande City, Roma, Escobares, El Sauz, La Rosita, Los Alvarez,
Fort Ringgold County Park, Garceno, Falcon Dam and Starr County
Sheriffs Office.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2657 9917 2670 9897 2657 9859 2633 9875
      2632 9877 2633 9879 2637 9880 2635 9890
      2639 9893 2637 9895 2640 9896 2639 9901
      2641 9904 2640 9906 2640 9908 2643 9911
      2647 9909 2650 9910 2652 9913 2654 9917
TIME...MOT...LOC 0103Z 118DEG 14KT 2649 9881 2643 9901

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:00 PM CDTSpecial Weather StatementBROKenedy60 min
Aug 1, 7:01 PM CDTAreal Flood AdvisoryBROStarr4 hr
Aug 1, 7:08 PM CDTSpecial Weather StatementBROBrooks67 min
Aug 1, 7:14 PM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy47 min
Aug 1, 7:15 PM CDTSpecial Weather StatementBROStarr45 min
Aug 1, 7:20 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr2 hr
Aug 1, 7:22 PM CDTAreal Flood AdvisoryBROKenedy2 hr
Aug 1, 7:49 PM CDTSpecial Weather StatementBROHidalgo56 min
Aug 1, 7:55 PM CDTAreal Flood AdvisoryBROStarr5 hr
Aug 1, 8:01 PM CDTFlash Flood Warning Considerable damage threatBROHidalgo, Kenedy, Willacy3 hr
Aug 1, 8:03 PM CDTSpecial Weather StatementBROStarr57 min
Aug 1, 8:13 PM CDTAreal Flood AdvisoryBROHidalgo3 hr
Aug 1, 8:23 PM CDTFlash Flood Warning Considerable damage threatBROCameron, Hidalgo, Willacy3 hr
Aug 1, 8:49 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo4 hr
Aug 1, 8:59 PM CDTSpecial Weather StatementBROCameron46 min
Aug 1, 9:10 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo3 hr
Aug 1, 9:26 PM CDTAreal Flood AdvisoryBROStarr3 hr
Aug 1, 9:33 PM CDTAreal Flood AdvisoryBROHidalgo95 min
Aug 1, 11:16 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy14 min
Aug 1, 11:18 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy42 min
Aug 2, 12:58 PM CDTSpecial Weather StatementBROWillacy47 min
Aug 2, 1:28 PM CDTAreal Flood AdvisoryBROWillacy3 hr
Aug 2, 2:07 PM CDTSpecial Weather StatementBROCameron38 min
Aug 2, 2:11 PM CDTSpecial Weather StatementBROKenedy49 min
Aug 2, 2:27 PM CDTAreal Flood WarningBROCameron, Hidalgo, Willacy6 days
Aug 2, 2:44 PM CDTAreal Flood AdvisoryBROCameron89 min
Aug 2, 2:46 PM CDTSpecial Weather StatementBROCameron44 min
Aug 2, 3:20 PM CDTAreal Flood AdvisoryBROCameron55 min
Aug 2, 3:23 PM CDTSpecial Weather StatementBROCameron67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.